MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.462S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part has not been returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a revision for a non-union of a right femur subtrochanteric fracture on (b)(6) 2017 due to a broken tfn-advanced proximal femoral nailing system (tfna) nail.The patient was implanted with a nail, helical blade and distal locking screw in early (b)(6) 2017.On an unknown date, the patient felt a snap in his thigh and was referred to a different surgeon.It was noted that the nail had broken at the top portion where the helical blade passes through.All hardware was removed.Due to damaged instruments, there was a 10-15 minute surgical delay.The fracture was reduced and the patient was revised to a shorter tfna nail.The procedure was completed successfully.Patient outcome is stable.Concomitant devices reported: helical blade (part # unknown, lot # unknown, quantity # 1), distal locking screw (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).This report is for a nail.
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Correction: device is an implant with a implant and explant date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
For concomitant part # unknown helical blade, part number was identified as # 04.038.285s and lot number was identified as # h394815.
 
Additional Manufacturer Narrative
Therapy date: (b)(6) 2017; exact date is unknown.Patient code (b)(4) is used in initial mw to capture additional medical/surgical intervention required.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This complaint is linked with (b)(4) for the intra-operative event (damaged instruments).
 
Additional Manufacturer Narrative
Date of postoperative nail breakage is unknown.Date of event is reported inadvertently on initial medwatch.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A device history record review was performed for the subject device; part #: 04.037.462s, lot#: h369888 (sterile) - 14mm/130 deg ti cann tfna 420mm/right- sterile.Quantity 5.Manufacturing location: (b)(4).Manufacturing date: 23-may-2017 expiration date: 30-apr-2027 component parts reviewed: 04.037.942.2 - lock prong 130 degree, tfna bp-55 lot - l376224; 04.037.912.4 - wave spring, shim ended bp-55 lot - h249499; 04.037.912.3 - tfna lock drive bp-58 lot - h357422.21127 - raw material lot bp-80 lot - h126763.Raw material was received from supplier (b)(4).Certificate of test received for (b)(4) ingot from howmet castings meet specification.Raw material receiving/putaway checklist meets specification.Inspection sheet for in-process/inspect dimensional/final and inspection sheet - tfna assembly inspection met inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Scn no: (b)(4) (ethicon, (b)(4)), ¿sterility documentation was reviewed and determined to be conforming.¿ a manufacturing investigation was performed for the subject device.The returned nail was confirmed to be broken at the hole for the head element.The complaint was confirmed.Replication of the complaint condition is not applicable as the device is already broken.The remainder of the nail was intact with minor wear related to implant and explant.Drawings were reviewed during investigation.No product design issues or discrepancies were observed.The outer diameter of the nail proximal to the breakage measured 15.67mm which is within the specification of 15.66mm +/- 0.1.Review of the device history record showed that there were no issues during the manufacture of this product, including material and material properties, which would contribute to this complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7213876
Report Number2939274-2018-50381
Device Sequence Number997864
Product Code HSB
UDI-Device Identifier10886982097668
UDI-Public(01)10886982097668(17)EXPIRATIONDATEUNKNOWN(10)836988
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.462S
Device Catalogue Number04.037.462S
Device Lot NumberH369888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/23/2018
01/29/2018
03/02/2018
03/02/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date01/26/2018
01/30/2018
03/02/2018
03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;